MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR

LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR
Lot Number 231811
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the review of the batch documentation, lenstec can confirm that all procedures in the manufacturing and packaging of the devices were conducted correctly.There was no evidence to suggests that any aspect of these devices was responsible for the reported incident.Additionally, the endotoxin results were within acceptable limits.
 
Event or Problem Description
Lenstec received an email stating "the patients had symptoms of tass after the surgery.There was patient injury and the lenses remain implanted.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the initial report (documentation analyses, endotoxin check results and complaint history) and the assessment by lenstec's medical monitor, lenstec concludes that there was no evidence to suggest that any aspect of these devices was responsible for the reported incident.The assessment by lenstec's medical monitor stated that there are no details or similar cases from these batches to suggest that the iols are at fault in this case.Hence, no further action is recommended.Furthermore, lenstec confirms that the lens, its design and the manufacturing process are not at fault due to the extensive testing that we have performed on this model.Assessment of the incident by lenstec's medical monitor the following observations were noted: 1 - the surgeon, had two patients in (b)(6) hospital suffer what was thought to be toxic anterior segment syndrome.One surgery was in 2023, while the other was in 2024.The reason for such late (i.E.More than one year postoperatively for each) reporting was not given.The iols were both softec hds and from separate non-outdated lots.The storage and handling of these common powers (+20.0 and +21.5 d) were not detailed.The preoperative risk factors, intraoperative surgical medications/consumables/reused instruments, and postoperative management were left out of the complaint.Lenstec has no associated complaints elsewhere that would implicate flawed manufacturing.2 - given the extreme lack of information, i have no reason to believe there is a lenstec-related role in this complaint.I would be happy to revisit it if concrete information arose.In the meantime, i am recommending no further action for this complaint.

Brand Name
SOFTEC HD
Common Device Name
INTRAOCULAR
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commerical centre
pilgram road
christ church, BB170 92
BB  BB17092
Manufacturer (Section G)
LENSTEC BARBADOS INC.
airport commerical centre
pilgram road
christ church, BB170 92
BB   BB17092
Manufacturer Contact
jimmy chacko
1765 commerce ave. n.
st. petersburg, FL 33716
7275712272
MDR Report Key22500037
Report Number9613160-2025-00027
Device Sequence Number8477286
Product Code HQL
UDI-Device Identifier00844369027298
UDI-Public00844369027298
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number231811
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown